The EMS Publishing House is now EMS Press and has its new home at ems.press.

Please find all EMS Press journals and articles on the new platform.

Zeitschrift für Analysis und ihre Anwendungen


Full-Text PDF (208 KB) | Abstract as PDF | Metadata | Table of Contents | ZAA summary
Volume 24, Issue 2, 2005, pp. 327–340
DOI: 10.4171/ZAA/1243

Published online: 2005-06-30

Mackey Topologies on Vector-Valued Function Spaces

Marian Nowak[1]

(1) University of Zielona Góra, Poland

Let $\,E\,$ be an ideal of $\,L^{0}\,$ over a $\,\sigma$-finite measure space $\,(\Omega,\Sigma,\mu)$, and let $\,(X,\|\cdot\|_X)\,$ be a real Banach space. Let $\,E(X)\,$ be a subspace of the space $\,L^{0}(X)\,$ of $\,\mu$-equivalence classes of all strongly $\,\Sigma$-measurable functions $\,f: \Omega\to X\,$ and consisting of all those $\,f\in L^{0}(X)\,$ for which the scalar function $\,\|f(\cdot)\|_X\,$ belongs to $\,E$. Let $\,E(X)_n^{\sim}\,$ stand for the order continuous dual of $\,E(X)$. We examine the Mackey topology $\,\tau(E(X),E(X)_n^{\sim})$ in case when it is locally solid. It is shown that $\,\tau(E(X),E(X)_n^{\sim})\,$ is the finest Hausdorff locally convex-solid topology on $\,E(X)\,$ with the Lebesgue property. We obtain that the space $\,(E(X),\tau(E(X), E(X)_n^{\sim}))\,$ is complete and sequentially barreled whenever $\,E\,$ is perfect. As an application, we obtain the Hahn-Vitali-Saks type theorem for sequences in $\,E(X)_n^{\sim}$. In particular, we consider the Mackey topology $\,\tau(L^{\Phi}(X), L^{\Phi}(X)_n^{\sim})\,$ on Orlicz-Bochner spaces $\,L^{\Phi}(X)$. We show that the space $\,(L^{\Phi}(X), \tau(L^{\Phi}(X), L^{\Phi}(X)_n^{\sim}))\,$ is complete iff $\,L^{\Phi}\,$ is perfect. Moreover, it is shown that the Mackey topology $\,\tau(L^{\infty}(X), L^{\infty}(X)_n^{\sim})\,$ is a mixed topology.

Keywords: Vector-valued function spaces, Orlicz-Bochner spaces, locally solid topologies, Lebesgue topologies, Mackey topologies, mixed topologies, sequential barreledness

Nowak Marian: Mackey Topologies on Vector-Valued Function Spaces. Z. Anal. Anwend. 24 (2005), 327-340. doi: 10.4171/ZAA/1243